Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Achy Knees
    avatar
    weloveshoes posted:
    I was diagnosed with RA 8 years ago and I am currently taking Humira Shots.

    For the past two weeks, my knees have been very achy and stiff. Not just in the morning, throughout the day. About 6 months ago I started walking 3 miles, 3-4 times a week. I haven't had any problems with my knees until now. It's been quite cold in Los Angeles, and I'm assuming this has a lot to do with the aches. But it seems my knees are getting the worst of it now. The achiness is making very difficult to exercise. Is this a temporary thing? Besides taking the shots, what else can I do to help ease this?
    Thanks
    Reply
     
    avatar
    crystalscats responded:
    You're doing the right thing by keep walking, don't let the ache stop that, you might just do less miles when really bothering you. Find time to rest after as well. It can very well be the cold. My knees react very quickly to cold and last a while. I know when it is going to rain, rain and cold is the worst for me! I've learned though worse if I do nothing must move each day and not give in to it. I never have a pain free day but colder days seem to be much worse on me. Our knees will never be the same again. We have good days and bad.
     
    avatar
    weloveshoes replied to crystalscats's response:
    Thanks Crystal Cats for responding.

    In addition to taking the Humira shot every two weeks, I have been taking Aleve when I need it. My Doctor wants to put me on Methotrexate (spelling) as well, but I refuse to. I don't want to be put on any more medications, unless I have no other choice.

    I'm going to attribute the achy knees to the cold weather and just going to keep going on. The disease is what it is and I can't let it get me down. )


    Helpful Tips

    help with methotrexate side effectsExpert
    I recommend all my patients on methotrexate take at least 1 mg of Folic Acid daily to help decrease the risk of side effects. In those ... More
    Was this Helpful?
    30 of 33 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.